Flood, Winnebago
- When
- May 21, 4:00 PM CST to May 23, 4:00 PM CST
- Where
- Winnebago forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.069, -88.645 (the zone’s center; the record gives no point)
Several episodes of heavy rainfall caused many of the rivers and streams in central and east-central Wisconsin to rise considerably during the latter half of the month. Sawyer creek overflowed its banks in Oshkosh, flooding a golf course and causing some basement flooding.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Several episodes of heavy rainfall caused many of the rivers and streams in central and east-central Wisconsin to rise considerably during the latter half of the month. Sawyer creek overflowed its banks in Oshkosh, flooding a golf course and causing some basement flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at May 21, 2:30 PM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT FRI MAY 21 2004 .SHORT TERM...TNGT/SAT. WARM FRONTAL BOUNDARY AFFECTED FOR A TIME EARLY TODAY DUE TO OUTFLOW BOUNDARY WHICH EXTENDED INTO NRN IL. H8 PROFILER WINDS SHOW A SW-S WIND DIRECTION OVER SRN MN AND NRN IA EARLY THIS AM... AND CONVECTION CONTS TO FIRE AND MOVING OVER SW WI. WITH ELEVATED CONVECTION OVERRIDING THE COOLER SFC AIR...MAIN THREAT CONTS TO BE HAIL ALONG WITH LOCALLY HEAVY RAINFALL. NGM PROGS A MORE NORTHERN LOCATION OF THE WARM FRONT FOR SAT COMPARED TO TO THE ETA AND AVN. DID NOT DEVIATE TOO MUCH WITH THE CURRENT FCST FOR SATURDAY. COULD HAVE A SATURDAY MORNING BREAK WITH THE CONVECTION. CLOUDS AND FRONTAL POSITION PROVIDING A 20 DEGREE DIFFERENCE IN GUID TEMPS FOR SATURDAY. .LONG TERM...SAT NGT THRU NXT FRI. MAIN FCST FOCUS TO CONT TO BE PCPN CHCS ESP WITH PARTS OF THE FCST AREA HAVING SATURATED GROUNDS. STARTING SAT NGT...EVEN THO SFC FNTL BNDRY WL REMAIN ACROSS SRN WI SAT NGT...THE 8H FNT EXPECTED TO BE SITUATED OVR CNTRL WI. 40-50KT LLJ AIMED AT THE 8H FNT WL LEAD TO ANOTHER ROUND OF SHWRS/TSTMS. THE STORMS WOULD APR TO BE MAINLY ELEVATED WITH 8H LIS SUB-ZERO AND MID-LVL LAPSE RATES BETWEEN 6-7C/KM. HIGHEST POPS PLACED ACROSS SRN SECTIONS OF THE FCST AREA WITH SOME OF THE RAIN LOCALLY HVY. SHRTWV ENERGY PROGGED TO LIFT NE INTO THE CNTRL PLAINS ON SUNDAY AND HELP LIFT SFC LOW TOWARD THE MN/IA/WI BORDER BY 00Z MON. BOTH THE SFC AND 8H FNTS TO MOV A BIT NORTH AS WELL WITH PLENTY OF MSTR AND INSTABILITY IN PLACE. SHWRS/TSTMS WL CONT WITH HVY RAIN AGAIN PSBL. TEMPS WL BE TRICKY SUNDAY AFTERNOON DEPENDING ON HOW FAR NORTH THE BNDRY GETS. EXPECTED BNDRY TO PERHAPS JUST SNEAK INTO MY SOUTHERNMOST TIER OF COUNTIES...BUT ANTICIPATED PCPN SHOULD KEEP TEMPS FROM TAKING OFF. THE PCPN CHC WL LINGER INTO SUNDAY EVENING UNTIL THE SFC LOW PULLS AWAY. HEADED INTO THE EXTENDED...MEAN FLOW CHG FROM W-SW TO W-NW STILL EXPECTED TO OCCUR STARTING ON TUE BEFORE FLOW GOES MORE ZNL AT THE END OF NXT WEEK. THIS FLOW CHG WL FINALLY GET RID OF THE PESKY FNTL BNDRY... BUT CHCS OF PCPN TO LINGER AS SHRTWVS RIDE THRU THE FLOW. A SFC LOW AND ITS ASSOCIATED CDFNT TO BE SOUTH AND EAST OF THE FCST AREA BY MON. WEAK RIDGING TO OCCUR BUT STILL CAN SEE A GOOD AMT OF CLDS. A MILD START TO THE DAY SHOULD ALLOW TEMPS ON MON TO REACH INTO THE 60S NORTH AND 70S SOUTH. A WAVE IS FCST TO MOV FROM THE PLAINS TO THE GREAT LKS MON NGT AND BRING THE CDFNT BACK NORTH AS A WRMFNT. EXPECT PCPN TO BREAK OUT AHD OF THE WAVE IN THE WAA AND THIS ALREADY COVERED IN THE ZNS. THE WAVE QUICKLY DEPARTS ON TUE LEAVING THE POSSIBILITY THAT TUE MAY NOT BE AS WET AS ORIGINALLY THOUGHT YDA. EXTENDED MDLS ALL LEANING NOW TOWARD THIS SOLN...THUS WL ONLY MENTION A CHC OF MORNING SHWRS. NE WI SITTING BETWEEN SYSTEMS ON WED WITH HI PRES TO THE EAST AND A CDFNT WELL TO THE WEST. MDLS INDICATE THAT AN UPR TROF WL SWING ACROSS THE RGN WHICH MAY TRIGGER A FEW INSTABILITY SHWRS. PREV SHIFT TOOK PCPN OUT AND WITH PCPN CHCS SML...WL LEAVE POPS OUT TO AVOID THE FLIP-FLOP. THU AND FRI PART OF THE FCST A BIT UNCERTAIN AS MDLS ARE HAVING DIFFICULTY IN HANDLING THE BREAKDOWN OF THE UPR RDG IN THE ERN PACIFIC. THIS WOULD AFFECT THE SENSIBLE WEATHER DOWNSTREAM PER TIMING OF SYSTEMS MOVG THRU THE ZNL FLOW. WL KEEP THE MENTION OF PCPN IN THE FCST. .HYDROLOGY...WILL CONTINUE FLOOD WATCH FOR EC/C WI FOR TONIGHT WITH CONVECTION ARRIVING THIS AFTERNOON. MORE DEVELOPMENT NOTED TO THE SOUTHWEST OF THIS CONVECTION... HOWEVER WARMFRONT OVER IA MOVING NORTH SO ADDITIONAL CONVECTION DEVELOPING TO THE WEST MAY TREND FURTHER NORTH. AT THIS TIME WILL KEEP CURRENT FLOOD WATCH EXCEPT WILL DROP KEWAUNEE COUNTY. EVENING SHIFT CAN DROP THE WATCH IF NO ADDITIONAL WIDEPSREAD CONVECTION DEVELOPS OVER NRN IA AND SRN MN. WITH LINGERING BOUNDARY THIS WEEKEND...RESULTANT RAIN EVENTS AND PW/S INCREASING OVER 1.5 INCHES...FLOOD WATCHES MAY NEED TO BE REISSUED OR EXTENDED THIS WEEKEND ON LATER SHIFTS. THE NCRFC IS FORECASTING SEVERAL RIVERS WITH FORECAST POINTS OVER CENTRAL WI TO CLIMB ABOVE FS DUE TO THE ANTICIAPTED WEEKENDS RAIN. && .GRB WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH TONIGHT WIZ035>039-045-048>050- && TDH/KALLAS WWW.CRH.NOAA.GOV/GRB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 615 AM CDT FRI MAY 21 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-221100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 615 AM CDT FRI MAY 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT. RAIN AND THUNDERSTORMS WILL OVERSPREAD CENTRAL AND EAST-CENTRAL WISCONSIN THIS MORNING...WITH PERIODS OF SHOWERS AND STORMS CONTINUING INTO TONIGHT. SINCE THE GROUND IN THESE AREAS WAS ALREADY SATURATED... THE ADDITIONAL RAINFALL COULD CAUSE FLOODING. RAIN WAS ALSO EXPECTED FARTHER NORTH. HOWEVER...SINCE THE GROUND WAS DRIER IN THAT AREA AND THE RAIN IS EXPECTED TO BE LIGHTER...THE THREAT OF FLOODING WAS LOWER IN NORTHERN WISCONSIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE WET WEATHER PATTERN WILL CONTINUE INTO EARLY NEXT WEEK BEFORE A DRIER REGIME DEVELOPS. THE RISK OF FLOODING WILL CONTINUE UNTIL THE PATTERN CHANGES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED FLOODING TO THE NATIONAL WEATHER SERVICE. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 445 PM CDT FRI MAY 21 2004 WIZ045-048>050-212215- WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS 445 PM CDT FRI MAY 21 2004 ...THE SEVERE THUNDERSTORM WATCH FOR EAST-CENTRAL WISCONSIN HAS BEEN CANCELED... AT 445 PM AREA RADAR INDICATED A LARGE AREA OF RAIN OVER EASTERN WISCONSIN...THOUGH THERE IS NO LONGER A THREAT FOR SEVERE THUNDERSTORMS OVER MANITOWOC...CALUMET...WINNEBAGO AND WAUSHARA COUNTIES. TE WWW.CRH.NOAA.GOV/GRB
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400662.